Heavy Rain, Carbon
- When
- July 10, 5:10 PM MST
- Where
- Carbon County, 3 mi E of Wellington
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.648, -110.589 (the zone’s center; the record gives no point)
0.77 inch rain in one hour.
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 10, 1:50 PM MST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MDT MON JUL 10 2006 .SYNOPSIS...WEAK DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE REGION TODAY THROUGH TUESDAY. THE AIRMASS WILL SLOWLY DRY AND WARM UP BY MID WEEK. && .DISCUSSION...ANOTHER ACTIVE CONVECTION DAY OVER THE FORECAST AREA. WELL DEFINED SHORT WAVE TROUGH EXTENDS FROM WESTERN WYOMING AND BACK TO THE SOUTHWEST ACROSS SLC THIS HOUR AND INTO SOUTHEAST NEVADA. SCATTERED THUNDERSTORMS HAVE BEEN DEVELOPING PAST COUPLE HOURS ALONG THE IDAHO BORDER AND ISOLATED STRONG CELLS IN SOUTHWEST WYOMING AND SOUTHWEST OF SLC OVER THE STANSBURY AND TINTIC MOUNTAINS EAST ACROSS THE WASATCH PLATEAU AND SOUTHERN UINTAS. STRONGEST CELL MOVING SOUTHEAST OF DUCHESNE. THIS WILL BE THE SEVERE WEATHER THREAT NEXT FEW HOURS AND SOUTH INTO CASTLE COUNTRY AND SAN RAFAEL SWELL AS THE LEADING UPPER TROUGH AXIS CROSSES THIS AFTERNOON. ACROSS CENTRAL AND SOUTHERN UTAH...EARLIER DECK OF MID LEVEL CLOUDS AND LIGHT SHOWERS HAS DEVELOPED ORGANIZED STRONGER CONVECTION ON THE NORTH AND WEST SIDE HAVE BEEN PRODUCING HEAVY RAIN AND ARE VERY SLOW MOVING. STRONG WEST FLOW IN THE NORTH HAS BEEN MOVING CELLS A LITTLE FASTER EAST. ALL THIS ACTIVITY GETTING A KICK FROM SHORT WAVE LIFTING INTO FAR NORTHWEST IDAHO AND MONTANA WITH THE TAIL OF THIS TROUGH EXTENDING SOUTHWEST ACROSS SOUTHERN IDAHO AND NORTHERN NEVADA. SUBSIDENCE WILL TAKE OVER AROUND THE GSL BASIN NEXT COUPLE HOURS WITH FLOW VEERING TO NORTHWEST ALOFT...BUT THE TAIL OF THE NEXT WAVE WILL DROP ACROSS NORTHERN UTAH LATE THIS EVENING WHICH BACKS THE FLOW AGAIN...KEEPING SCATTERED CONVECTION OVER NORTHERN UTAH AFTER PEAK HEATING. CONVECTION ALONG THE IDAHO BORDER HILLS IS QUITE ORGANIZED WITH THIS LINEAR ORIENTED SYNOPTIC LIFT. IN SOUTHWEST UTAH 18Z NAM-WRF STILL DEPICTS A DEFORMATION AXIS AND WEAK MID LEVEL CIRCULATION TO LINGER OVERNIGHT. EXPECT THE THERMAL SURFACE TROUGH OVER THE WEST DESERTS INTO SOUTHWEST UTAH TO BECOME INCREASINGLY ACTIVE THIS AFTERNOON AND FOR ORGANIZED CONVECTION TO LAST INTO THE EVENING WITH MARGINAL SYNOPTIC SUPPORT IN THE OVERNIGHT HOURS. 18Z NAM-WRF AND 12Z GFS KEEP A WEAK MID LEVEL CONFLUENT AREA OVER SOUTH CENTRAL UTAH ON TUESDAY WITH A WEAK CIRCULATION MOVING EAST. THIS WILL BE THE FOCUS OF CONVECTION IN THE SOUTH AND CENTRAL AREA. MEANWHILE THE WEST SIDE OF THIS DISTURBANCE WILL BOW NORTH INTO NORTHWEST UTAH AND SPREAD HIGH PRECIPITABLE WATER AXIS BACK INTO THE NORTHWEST. SCATTERED TO NUMEROUS CONVECTION WILL OCCUR IN THE NORTHWEST WITH A GOOD CHANCE CELLS FROM THE DESERTS AND OQUIRRHS WILL SPREAD INTO THE WASATCH FRONT/GSL. AIR MASS WARMS SLIGHTLY BUT AFTERNOON CLOUD COVER AND ANVIL MAY HOLD TEMPS DOWN IN PARTS OF THE REGION. CONVECTION WILL CONTINUE INTO THE EVENING...WITH STILL A THREAT FOR LOCALLY HEAVY RAIN ON TUESDAY WITH GENERALLY 10 KNOTS OF STEERING WESTERLY FLOW OVER THE MIDDLE OF UTAH. NVA SUBSIDENCE SPREADS IN FROM THE WEST LATER TUESDAY NIGHT. THIS IS FORECAST TO BRING THE DRYING OVER MOST OF NORTHERN UTAH ON WEDNESDAY WHILE ENOUGH MOISTURE REMAINS IN CENTRAL AND SOUTHERN UTAH FOR AT LEAST TERRAIN DRIVEN CONVECTION WEDNESDAY AFTERNOON. AIR MASS WARMS ABOUT ANOTHER DEGREE CELSIUS. MEAN FLOW STARTS TO BACK ON THURSDAY PER MODELS...WITH THE NAM-WRF FASTER THAN THE LATEST GFS RUNS. THIS BRINGS THE 17C ISOTHERM AT 700 MB INTO NORTHERN UTAH AND WILL ALLOW MARGINAL BUT SUFFICIENT MOISTURE TO PERSIST OVER SOUTHERN UTAH AND POSSIBLE INCREASE INTO FRIDAY...SO KEPT PRECIP CHANCES IN GRIDS OVER CENTRAL AND SOUTHERN AREAS. 594 DAM HEIGHTS STILL PROGGED TO SET UP OVER THE GREAT BASIN AND WEAK FLOW FOR THE WEEKEND WHICH WILL LEAD TO DIURNAL CONVECTION IN STEEP LAPSE RATES AND SUFFICIENT MOISTURE AND HOT AFTERNOON TEMPERATURES. POTENTIAL FOR 100F AT SLC. MORE SIGNIFICANT MONSOON SURGE LIKELY TO BE LET INTO UTAH GIVEN POSITION OF THE UPPER HIGH...HOWEVER IF IT BUILDS TO FAR WEST THIS MAY DELAY THE DEEPER MOISTURE BUT SUSTAIN VERY HOT TEMPERATURES INTO MONDAY. && .AVIATION...STORMS MOVING ALONG THE SOUTHERN PART OF THE VALLEY COULD SWITCH WINDS BRIEFLY SOUTH FOR UP TO TWO HOURS...BUT NOT ENOUGH RAIN-COOLED AIR IS PRESENT WITH THESE STORMS TO KEEP THE FLOW OUT OF THE SOUTH. THERE IS A 20 PERCENT CHANCE THAT THE KSLC AREA MAY SEE A THUNDERSTORM THAT ARRIVES OFF OF THE OQUIRRH MOUNTAINS THROUGH 22Z. ANY OUTFLOW WINDS SHOULD BE OUT OF THE SOUTHWEST TO WEST. VFR CONDITION SHOULD PERSIST THOUGH. && .FIRE WEATHER...MOISTURE REMAINS OVER SOUTHERN AND EASTERN UTAH FOR A CHANCE OF WETTING RAINS THROUGH THIS EVENING. DRIER AIRMASS OVER THE NORTH SHOWING AN INCREASE IN MOISTURE WITH SHOWERS AND THUNDERSTORMS NOW DEVELOPING ALONG THE UTAH-IDAHO BORDER AND OVER THE MOUNTAIN RANGES OF NORTHERN UTAH. AS A RESULT...COULD SEE WETTING RAINS OVER THE NORTHWEST THROUGH THIS EVENING AS WELL. DRYING TREND FOR TOMORROW WILL BE A BIT OF A MISNOMER AS SHORT WAVES WILL CONTINUE TO PRODUCE AFTERNOON AND EVENING CONVECTION ACROSS MUCH OF THE STATE. WINDS ARE STILL EXPECTED TO INCREASE OUT OF THE SOUTHWEST AND HUMIDITIES WILL BE LOW...HOWEVER CRITICAL FIRE WEATHER CONDITIONS WILL BE BORDERLINE AT BEST FOR WEDNESDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && TARDY AVIATION...HALL FIRE WEATHER...YOUNG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT MON JUL 10 2006 UTZ001>021-WYZ021-111200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 500 AM MDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN TODAY AND THIS EVENING OVER MUCH OF EASTERN AND SOUTHERN UTAH AND UINTA COUNTY WYOMING. SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRYING TREND WITH GRADUALLY RISING TEMPERATURES IS EXPECTED THROUGH THURSDAY. LOWER HUMIDITY...INCREASING AFTERNOON WINDS AND ISOLATED DRY LIGHTNING WILL INCREASE THE FIRE RISK...ESPECIALLY WEDNESDAY AND THURSDAY. MOISTURE WILL BEGIN TO RETURN FROM THE SOUTH FRIDAY BUT THE STORMS THAT DEVELOP WILL STILL BE ON THE DRY SIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
0.77 inch rain in one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525065.